Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Methadone blocking other drugs?

I have been taking methadone for about 3 years, due to a lower back problem, I take 15mg 3 times a day, but alot of times doesnt stop the pain, so I end up taking 20mg sometimes, that works a little better, but I end up running out before I can get it filled again, usually about 4-5 days I have to go without it, it doesnt seem like much time, but anyone who has taken methadone knows the symptoms Im talking about when you are out! So I end up having to get other pills off the street to cope during this time, usually percs, or lortab. But what I have noticed is, methadone blocks the effects of other drugs until it is fully out of your system,(3-5 days). Is this normal, or just in my mind? I have even gone out drinking and the alcohol doesnt have any effect one me, due to the methadone! IS there any dryg that methadone doesnt block like this? I have heard of a new drug that contains percocet and oxycontin, but Ive never had them yet? Thanks for any help.-Mike
5 Responses
684676 tn?1503190263
percocet and oxycontin are the same drug. one being mixed w/apap the other being time release , they are both oxycodone which is a semi synthetic opiate derived from thebaine.
contin stands for continues release.

Methadone (also known as Symoron, Dolophine, Amidone, Methadose, Junkie Juice, Physeptone, Heptadon, Phy and many other names) is a synthetic opioid, used medically as an analgesic, antitussive and a maintenance anti-addictive for use in patients on opioids. It was developed in Germany  in 1937. Although chemically unlike morphine  or heroin, methadone also acts on the opioid receptors and thus produces many of the same effects. Methadone is also used in managing chronic pain owing to its long duration of action and very low cost.
Methadone is a full µ-opioid agonist. so it will have blocking effect and can be VERY DANGEROUS mixed with other drugs.
199177 tn?1490502134
one the fence is 100 % right . I am not sure what new med it would be but it may be stronger but it would still be apap mix with oxy ...as for the other no you most likely are not going to feel any other drug while on methadone it extremely dangerous and can lead to death as can mixing it with alcohol it kind of like playing russian roulette .You are abusing the methadone are you planing on taking it forever or do you want to get clean ?
495284 tn?1333897642
COMMUNITY LEADER
You need to talk with your doctor and tell him/her that what is going on.  Your playing with fire here........sara
199177 tn?1490502134
i met on the fence LOL
Avatar universal
HI Mike ...I was put on methadone also for back pain....it was used as a last resort kinda drug because the rest of the pain pills quit working....your on a low dose I started out with 3 10mg pills but eventually you build up a tolerance to it just like any other narcotic...you should be able to talk to your pain management dr about uping your dose rather then being forced to the street to score...methadone turned out to be a disaster for me...
first off I got into it with my pain management dr about my treatment plan...it included aim point steroid shots in my spin and they where causing scare tissue to form so I wouldn't take them any more..if you dident do the whole plan you dident do any of it so I was forced to the local methadone clinic to get my methadone there all I would have to do was tell them my back was acking and they would up my dose...so my use spiraled up to 150ml over 6 1/2yrs then it got to the point where even 150ml wouldn't kill the pain my tolerance had grown to new and huge amounts so I was left feeding an addiction and with little help for my back...I finely said enough is enough and started to taper off...thats where the trouble really started...getting off methadone is difficult to say the least...I was on a huge dose so tapering took a grueling 8 1/2mo with many a sleepless night up with withdrawals...its something I wouldn't wish on anyone...
today I have 190 days clean and now my back hurts less now that im off the narcotics then when I was on them...the best thing you can do for yourself would be to get off it all together..it take a wile but your pain clock sorta resets itself and things like tylonol and ibuprofin actually will work once your narcotic free...your brain will create pain to get the narcotic its a viscous cycle ..I know your probably think you cant go without them but the reality of it is we can and life is so much better once the fog is lifted... your dose is small you could taper off in a few months and get out of the mess your in now....I know it was one of the best decisions I ever made...mixing methadone with other narcotics is dangerous and is no way to go thew life..I hope this give you some insight that it dosent have to be this way...good luck on whatever you decide .Gnarly                
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.